Heart beating fast sweaty then cold

I went to a friends funeral last night then everyone went out for a drink to celebrate his life. I had 2 glasses of wine then a cooler. I woke up at 5:30 with my heart racing and sweating. I live with anxiety so I know that's what it is but does that happen to anyone also who drinks wine. I'm just sitting on the couch with some water now and I went to bed at 12:30 its now 6 am. I don't want to rely on my aniexty pills because there addictive. It called oxyzaepam not sure of the spelling. I went to the doctors a couple days ago and talked to him about my aniexty he said take one whenever you feel you need to take the edge off but I don't wanna take another one not even 1/4 or half.

Skip

Featured Content

Anxiety affects us all

Come and join our community. Get advice and support on thousands of topics around anxiety.

Take a look!

Featured by HealthUnlocked

6 Replies

oldestnewest
  • This happens to me sometimes when I wake up, often if I wake up suddenly from a bad dream or similar. My heart is literally racing and it can be a bit alarming but I think I looked it up and it's just your blood pressure adapting to being awake suddenly. So I don't think it's anything to worry about.

  • I didn't know that!! Thank you.

  • I know how you feel. I do not like taking medicine at all. Wine makes me feel bad, and when I feel bad my anxiety shows up and makes it worse. Getting hydrated should help.

  • Probably just your anxiety. Look at other methods re treatment. Breathing techniques. Relaxation things. If you get into a real panick then maybe take the medication. It's there to help you. But obviously be careful and use sparingly.

  • Sherrie, I don't believe that we should go to funerals to celebrate someone's life, we should go to grieve for their death because grieving is anecessary process we must all go through to come to terms with someone's departure. But maybe that's just semantics, yes for sure, if you're inclined to anxiety your waking up sweating and heart racing was clearly an exagerated response by your nervous system to the loss of your friend and a reminder of your own mortality. Unless you're allergic to wine I don't think 2 glasses and a cooler can be blamed. I'm not familiar with oxyzaepam but it sounds closely related to diazepam which is valium.

    Tranquillisers have a part to play for people suffering from anxiety but they've had a bad press over the years. But to take a whole one, or a half ifthat's enough to calm you, shouldn't worry you, it's only when someone has been taking say 3 a day for over a month that people can start to get dependent on them, they begin to be less effective eo people are tempted to up the dosage and if they stop cold turkey they have withdrawal symptoms, they ehould slowly taper them off over a few weeks or so. But taking the odd one when you feel you really need to, or one or two a day for a few days only if you go through a really bad patch isn't going to harm you or addict you. Some people can be sensible about tranquilliser use and some can't, I can tell you're among the former.

    But tranquillisers don't cure the problem they only mask the symptoms and bad feelings. Mind you, they have another use which is to prove to you a symptom is anxiety and not organic by relieving you of the nervous symptoms so they can bring reassurance.

    If you're living with anxiety as you say maybe it's time to change your perception of it and through understandind to free yourself of it permanently for the rest of your life. Understand that all thr netvous symptoms that anxiety throws at you are fake, they're not real organic illnesses though they're very good at making you think they are. They can't do your body or mind permanent injury and if you can practice accepting them for the imposters they are and letting your whole body relax when they strike you stop the initial flash of fear becoming second fear producing more anxiety that causes more fear. You need to stop the vicious circle of bad feelings that continue to feed your sensitised nervous system and eventually, just as a fire stops burning when you stop adding petrol to it, your tired nerves will return to normal and you can face your world with optimism and great expectation once again.

    When that comes and come it surely will tranquillisers will become an irelevence.

  • Thanks so much for the great reply it all meant good meaning ...

You may also like...